Hail, Parmer
- When
- June 26, 1:45 AM CST
- Where
- Parmer County, Lazbuddie
- Measured
- 1 in hail
- Crop damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.383, -102.617
6 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 26, 1:40 AM CST, 5 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 240 AM CDT THU JUN 26 2003 DAY ONE... SFC COLD FRONT DRAPED ACRS THE FA ALTHOUGH EXACT POSITIONING HARD TO DISCERN GIVEN NUMEROUS OUTFLOW BOUNDARIES WHICH HAVE RESULTED IN OVERALL ELY FLOW. BEST GUESS ATTM IS THAT CONVECTION WHICH CONTINUES ACRS SERN ZONES IS ALONG BOUNDARY. MEANWHILE FURTHER NORTH FRONTOGENETICAL FORCING IN 850 TO 700MB LAYER AIDING IN FURTHER CONVECTIVE INITIATION. FURTHER WEST OVER ERN NM BATCH OF STRONG TO SEVERE THUNDERSTORMS LIKELY INITIATED IN AND CONTINUES TO MOVE ALONG 850MB FRONT OR SIMILAR FRONTOGENETIC ZONE WITH MODERATE E/NE UPSLOPE FLOW. MODELS ZEROING ON SOLUTION OF WIDESPREAD CONVECTION DOMINATING NW TEXAS DURING THE MORNING HOURS. DRIER AIR WORKING INTO THE FA AS THE MORNING PROGRESSES COMBINED WITH INCREASING NW FLOW ALOFT SHOULD SHUNT PRECIP S/SE OF FA DURING THE AFTN...ALTHOUGH A FEW RESIDUAL SHOWERS OR STORMS ARE POSSIBLE DURING THE AFTN HOURS...MAINLY CNTL AND EAST. FINAL POPS WILL BE DETERMINED SHORTLY BEFORE ZFP ISSUANCE...BUT WILL PROBABLY CONTAIN LIKELY OR CATEGORICAL POPS MOST AREAS. SFC HIGH SETTLES OVER THE PANHANDLE TONIGHT WITH LIGHT SFC WINDS ACRS THE FA. EXPECT GENERALLY CLEAR SKIES ALTHOUGH SOME DEVELOPMENT OF FOG OR STRATUS IS NOT OUT OF THE QUESTION. TEMP AND WIND FCST IN GOOD SHAPE WITH ONLY MINOR TWEAKS MADE. FCSTID = 07 DAYS TWO THROUGH SEVEN... RETURN LOW LEVEL SOUTHERLY FLOW TO RE-ESTABLISH ITSELF ACROSS THE AREA ON FRIDAY AS SFC HIGH PRESSURE MOVES EAST. PLENTY OF SUN WILL ALLOW TEMPS TO WARM BACK INTO THE MID TO UPPER 80S. BY LATE AFTN...SCT TSTMS ARE EXPECTED TO INITIATE OVER THE HIGHER TERRAIN OF NEW MEXICO THEN DRIFT SOUTH-SOUTHEAST IN WEAK NORTH-NORTHWEST FLOW ALOFT. AS MENTIONED IN PREVIOUS DISCUSSIONS...THE WESTERN SOUTH PLAINS WILL CONTINUE TO BE THE FAVORED AREA FOR EVENING/NIGHTTIME THUNDERSTORMS. THIS PATTERN LOOKS TO REPEAT ITSELF AGAIN SATURDAY AND SUNDAY. BEYOND THE WEEKEND...UPPER RIDGE LOOKS TO BUILD AND EXPAND NORTH AND EAST RESULTING IN CLIMBING TEMPS AND LITTLE IF ANY CHANCE OF STORMS. FCSTID = 21 FRIONA 74 53 85 58 / 70 00 00 20 TULIA 75 54 86 61 / 70 00 00 10 PLAINVIEW 76 55 86 62 / 70 00 00 10 LEVELLAND 77 56 87 62 / 70 00 00 20 LUBBOCK 78 57 87 63 / 70 00 00 10 BROWNFIELD 80 58 88 63 / 70 00 00 20 CHILDRESS 78 59 89 66 / 70 00 00 10 SPUR 80 58 88 65 / 70 00 00 10 ASPERMONT 82 62 88 66 / 70 00 00 10 .LBB...NONE.
TXZ021>044-252300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1100 AM CDT WED JUN 25 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON THROUGH THIS EVENING. ISOLATED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT MOVING SOUTH ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. MEANWHILE...ISOLATED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE IN EASTERN NEW MEXICO. GRADUALLY THE THUNDERSTORMS WILL BECOME MORE WIDESPREAD AS THEY MOVE EAST TO NORTHEAST ACROSS THE AREA THIS EVENING. A FEW OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE THIS AFTERNOON. JH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
550 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM FLOYDADA TX .88 INCH HAIL
06/25/03 FLOYD REPORTED AT FIRE STN.
0839 PM 2 N ASPERMONT TX 1.75 INCH HAIL
06/25/03 STONEWALL REPORTED BY SHERIFF
MRCThe national radar mosaic for the moment the first event began.
6 thunderstorm wind, 3 hail. Local standard time, as filed.
Several center pivot irrigation systems were destroyed and trees were uprooted.
Strong thunderstorm wind blew down power lines.
The West Texas Mesonet station at Reese Center measured a 68 mph thunderstorm wind gust.
A storm chaser measured 60 mph thunderstorm wind gusts on the northwest side of town.
Strong thunderstorm wind blew down trees and power poles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367133, 5367134, 5367135, 5367136, 5367141, 5367137, 5367139, 5367140, 5367138.